MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504311M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: tissue expander deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a skin laceration repair surgery with a mentor tissue expander 700cc device that deflated after implantation.As a result, the patient underwent explantation on an unknown date.
 
Additional Manufacturer Narrative
On 24-apr-2020, mentor completed a second investigation on the suspect medical device.Device evaluation summary: according with the information reported, the patient experienced a deflation in the tissue expander.During visual analysis of the device, a ruptured tubing was noted in the anterior view.Leak testing was performed, according with mentor procedure, and it revealed on the posterior view a tear measuring approximately 0.3 cm.Microscopic examination of the edges of the tubing revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.Microscopic examination of the edges of the tear was performed and the cause of the rupture could not be identified.Causes of deflation of tissue expander include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of our quality process, the manufacturing records of this 7387526 lot number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Deflation complaint information is consistently analyzed and monitored by quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, the patient experienced a rupture in the tissue expander.During visual analysis of the device, a ruptured tubing was noted in the anterior view.During the microscope examination, striations were detected on the edges of the rupture consistent with a rupture with a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures as this can result in rupture.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9735232
Report Number1645337-2020-02720
Device Sequence Number2401113
Product Code LCJ
UDI-Device Identifier00081317002475
UDI-Public00081317002475
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Model Number3504311M
Device Catalogue Number3504311M
Device Lot Number7387526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/06/2020
04/24/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date03/10/2020
05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR